MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 11 X 150MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES/TRAUMA

ZIMMER BIOMET, INC. ANKLE LOCKING NAIL 11 X 150MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES/TRAUMA
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Medical products: item#: 14-405034, ti-dble lead cort 5.0x34mm scr; lot#: 682140.Item#: 14-405046, ti-dble lead cort 5.0x46mm scr; lot#: 279990.Item#: 14-405032, ti-dble lead cort 5.0x32mm scr; lot#: 722300.Item#: 14-405046, ti-dble lead cort 5.0x46mm scr; lot#: 715590.Item#: 14-405070, ti-dble lead cort 5.0x70mm scr; lot#: 365010.Item#: 110007912, cann screw 8.0mmx75mmx16mm; lot#: unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it was requested but not released to customer per hospital policy.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a planned explantation of a short term nail which was being replaced by a plate.While explanting the nail the distal portion fractured.No foreign body was retained by the patient.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g1-2; g3; g6; h1; h6 h6: component code: mechanical (g04) - im nail visual examination of the provided pictures identified the device is fractured, however as the product was not returned further visual and dimensional analysis could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ANKLE LOCKING NAIL 11 X 150MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES/TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key13535858
Report Number0001825034-2022-00336
Device Sequence Number4227861
Product Code HSB
UDI-Device Identifier00887868093593
UDI-Public(01)00887868093593(17)280411(10)894840
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081243
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number14-440215
Device Lot Number894840
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age51 YR
Patient SexMale